MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°; RIGID SCOPE
Model Number WAIR100A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed due to the tip cover glass being damaged.In addition to the reportable malfunction documented in b5, the additional device evaluation findings are as follows: the gold plating on the outer tube was peeling, there was foreign material inside the cover glass, there was an image failure due to cover glass adhesions, and there were image defects due to foreign material adhering to the internal lens.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the olympus rigid scope had a damaged tip.The issue was associated with a therapeutic procedure that was completed with a similar device.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the tip cover glass was damaged.There was no report of patient injury or medical intervention associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event could not be determined although it can be presumed that it was due to wear and tear as well as excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "IR", 10 MM, 0°
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18307485
Report Number9610773-2023-03595
Device Sequence Number17793259
Product Code GCJ
UDI-Device Identifier04042761083621
UDI-Public04042761083621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown